Florida, 2006

Damaging Wind in Florida, June 28, 2006

June 28, 2006 · NWS JAX · 1 event in 1 county or zone

The Guana River State Park forest ranger reported trees were blown down across a trail in the park.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

The Guana River State Park forest ranger reported trees were blown down across a trail in the park.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 1:32 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 28, 1:32 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT WED JUN 28 2006

.SHORT TERM...A WEAK FRONTAL BOUNDARY IS LOCATED WELL INLAND OVER THE
ATLANTIC STATES...THEN EXTENDING SOUTHWEST OVER THE FLORIDA
PANHANDLE. A CONVERGING WESTERLY FLOW IS PRECEDING THIS BOUNDARY...
PROVIDING FOCUS FOR LARGE BAND OF SHOWERS AND THUNDERSTORMS NEAR THE
STATE LINE. SMALLER CLUSTER OF SHOWERS AND THUNDERSTORMS WERE NOTED
ELSEWHERE OVER NORTH FLORIDA.

WILL MAINTAIN SCATTERED POPS ACROSS THE BOARD THROUGH TONIGHT...AS
AIRMASS PRECEDING THIS FRONTAL BOUNDARY WILL REMAIN QUITE MOIST
AND UNSTABLE...WITH SEVERAL LIFTING MECHANISMS TO TRIGGER
ACTIVITY. FRONTAL BOUNDARY WILL GRADUALLY SETTLE SOUTH OVER THE
FORECAST REGION THURSDAY AND FRIDAY...ENTRAINING DRIER AIR OVER
THE AREA...ESPECIALLY ALONG AND NORTH OF INTERSTATE 10. THUS WILL
HAVE N-S DISTRIBUTION OF POPS FOR THURSDAY AND FRIDAY.

SATURDAY WILL BECOME A TRANSITION DAY AS FRONTAL BOUNDARY BECOMES
DIFFUSE OVER THE AREA WITH MEAN LAYER RIDGING ESTABLISHING FROM
THE EAST. WILL CONTINUE N-S DISTRIBUTION OF POPS AS DEEPER MOISTURE
WILL HOLD OVER THIS REGION.

.LONG TERM (SUN THRU WED)...SURFACE HIGH PRESSURE OVER THE WESTERN
ATLANTIC WILL RIDGE WEST ACROSS THE REGION THROUGH THE EXTENDED
PERIOD. ALOFT...SUBTROPICAL RIDGE WILL SLOWLY TRACK WEST ACROSS
THE REGION. DEEPEST MOISTURE/GREATEST CONCENTRATION OF THUNDERSTORMS
WILL EXIST OVER THE FLORIDA PENINSULA...THUS WILL CONTINUE N-S
DISTRIBUTION OF POPS. TEMPERATURES WILL CONTINUE NEAR CLIMATOLOGY...
RANGING FROM NEAR 90 NEAR THE COAST TO LOWER/MID 90S INLAND.

&&

.MARINE...NO HEADLINES IN THE SHORT TERM. SOUTH WINDS 5-10 KTS
WILL PREVAIL THROUGH FRI...THEN HIGH PRESSURE WILL BUILD NORTH AND
EAST OF THE AREA THIS WEEKEND AS FLOW BECOMES ONSHORE. SEAS WILL
INCREASE THIS WEEKEND AS WELL.

&&

.FIRE WEATHER...DRIER AIR WILL FILTER INTO THE AREA TOMORROW AND FRI.
MIN RHS WILL DROP BELOW CRITICAL VALUES ON FRI ACROSS THE NORTHERN
SUWANNEE VALLEY HOWEVER DURATIONS BELOW CRITICAL ARE STILL
UNCERTAIN. FOR NOW WILL HOLD BACK ON FIRE WX WATCH ISSUANCE...BUT
DID HIGHLIGHT THE POSSIBILITY OF A WATCH IN THE FWF PRODUCT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  95  66  95 /  30  20   5   0
SSI  75  90  75  89 /  30  20   5   0
JAX  71  92  70  92 /  40  30  10  10
SGJ  75  87  73  87 /  30  30   5  20
GNV  71  91  69  94 /  30  30  20  30
OCF  70  91  69  94 /  20  40  20  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...ZAPPE
MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Jun 28, 10:47 AM EST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1147 AM EDT WED JUN 28 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1147 AM EDT WED JUN 28 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON
AND EVENING. ACTIVITY IS EXPECTED TO DEVELOP ALONG BOTH THE EAST AND
WEST COAST SEABREEZES. THE GREATEST CONCENTRATION OF STORMS WILL BE
NEAR HIGHWAY 301 IN NORTHEAST FLORIDA LATE THIS AFTERNOON. THESE
STORMS MAY DRIFT BACK TOWARD THE ATLANTIC COAST BY EVENING. SOME
STORMS MAY BECOME STRONG WITH GUSTY WINDS AND LOCALLY HEAVY
RAINFALL. FREQUENT CLOUD-TO-GROUND LIGHTNING IS ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.
THEY WILL BE ACCOMPANIED BY GUSTY WINDS...LOCALLY HEAVY RAINFALL AND
FREQUENT CLOUD-TO-GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL/ABE

In the hours before

Special weather statement, Jun 28, 12:53 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
153 PM EDT WED JUN 28 2006

FLZ033-281845-
ST. JOHNS-
153 PM EDT WED JUN 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 245 PM EDT...

AT 153 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES WEST OF SWITZERLAND...OR 4 MILES
SOUTHEAST OF LAKESIDE...MOVING EAST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SWITZERLAND...FRUIT COVE
AND DURBIN THROUGH 245 PM EDT. EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 30 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 28, 1:04 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
204 PM EDT WED JUN 28 2006

FLZ025-032-281845-
CLAY-DUVAL-
204 PM EDT WED JUN 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND DUVAL
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 245 PM EDT...

AT 204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF ORANGE PARK...MOVING
EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND ORANGE PARK...BELLAIR-MEADOWBROOK TERRA...MANDARIN...BAYARD...
UNF...SAN PABLO AND JACKSONVILLE BEACH THROUGH 245 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 28, 1:17 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
217 PM EDT WED JUN 28 2006

FLZ024-GAZ164>166-281915-
CHARLTON-COASTAL CAMDEN-INLAND CAMDEN-NASSAU-
217 PM EDT WED JUN 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR
CHARLTON...NORTHERN NASSAU AND SOUTHERN CAMDEN COUNTIES FOR
EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...

AT 217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST
OF FOLKSTON TO 10 MILES EAST OF HILLIARD...MOVING NORTHEAST AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
HILLIARD...KINGS FERRY...KINGSLAND...FOLKSTON...HOMELAND AND KINGS
BAY BASE THROUGH 315 PM EDT. EXCESSIVE LIGHTNING CAN BE EXPECTED.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS. GUSTY WINDS TO 40 MPH AND SMALL HAIL
CAN ALSO BE EXPECTED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 28, 1:29 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT WED JUN 28 2006

GAZ166-281915-
COASTAL CAMDEN-
229 PM EDT WED JUN 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM
EDT...

AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DUNGENESS...MOVING NORTH AT 15 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGS BAY
BASE...DUNGENESS...CUMBERLAND ISLAND AND HIGH POINT THROUGH 315 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 28, 1:47 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT WED JUN 28 2006

FLZ033-281930-
ST. JOHNS-
247 PM EDT WED JUN 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST ST.
JOHNS COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
330 PM EDT...

AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF GUANA RIVER STATE
PARK...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND DURBIN...GUANA RIVER STATE PARK AND SOUTH PONTE
VEDRA BEACH THROUGH 330 PM EDT. EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 30 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 28, 2:14 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT WED JUN 28 2006

GAZ154-166-282000-
COASTAL CAMDEN-COASTAL GLYNN-
314 PM EDT WED JUN 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN CAMDEN
AND EASTERN GLYNN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 400 PM EDT...

AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER HIGH POINT...MOVING NORTH AT 25 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HIGH
POINT...JEKYLL ISLAND...ST. SIMONS...SEA ISLAND AND GLYNN HAVEN
THROUGH 400 PM EDT. EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS. FUNNEL CLOUDS ARE ALSO POSSIBLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The radar

The Jacksonville radar (KJAX), 46 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Johns

When
June 28, 2:45 PM EST
Where
St. Johns County, 3 mi S of Ponte Vedra
Measured
50 kt (58 mph) estimated gust
Reported by
PARK/FOREST SERVICE
Coordinates
30.183, -81.367

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515483.